SBP, arrhythmia, tachycardia

Last week I was hospitalized due to Spontaneous Bacterial Peritonits--- infection in abdominal cavity caused by/related to ascites. I was treated with IV antibiotics, after having a paracentesis where about 2liters of fluid was removed. This is my second episode of SBP. First was Dec. 1, 2016.

The day following discharge I was at the outpatient center for IV antibiotics (first of 2 doses required after discharge). Upon starting the IV and checking vitals I was found to have heart rate of 155-170 and immediately sent to Emergency where I was found to be in atrial-fibrillation as well. I had no real symptoms and have NEVER had any heart issues!! IV meds reduced heart rate and I converted back to normal sinus rythym w/i 12 hours of the incident. I was kept in the hospital 2 more nights, no cause/source for cardiac issues revealed in testing, discontinued IV med, and started oral med (beta blocker).

Has anyone experienced a-fib and tachycardia? How did you fare? I hate thoughts of yet another medicine (main side-effect = fatigue).

Overall very discouraged about the recurrent infection/accumulation of fluid, and new cardiac issue. I'm 49, diagnosed at age 40 stage 2-3, now have cirrhosis. Taking urso, 2 diuretics, preventative antibiotic.

Also wondering what your experiences with stress are and how it impacts PBC and related problems.

Thanks in advance for your thoughts!

Amy in Tennessee, USA

2 Replies

oldestnewest
  • Hi tntarheel

    Hi Amy, wow well that has been a roller coaster ride for you. I have never experienced anything like that at all but I wanted to answer your comment about stress. For me personally I find stress does impact on PBC, I am convinced that my itching started after family loss back in 2014, it was a very stressful period. Thankfully I am now doing better with medication and having participated in the PBC Foundation webinar where I gained some useful insights I am using guided visualization and meditation from You Tube to help me return to my former self.

    I hope you are on the mend

    best wishes

  • Hi tntarheel

    I've suffered from SVT (super ventricular tachycardia) since my late teens I'm now 46. Been on both beta blockers and verapamil. The beta blockers didn't agree with me but was on verapamil for years with no significant side effects i never suffered from fatigue with this condition or the meds. Eventually drs decided to do ablation therapy which unfortunately wasn't completely successful for me but it has allowed me to come off meds. I still get bouts now and again and usually brought on by stress. Thankfully I'm used to it and it passes. It was very frightening in the beginning but now i try and ignore it! Stress also affects my pbc between September and December last year my lfts were very high and im sure it was stress induced. Hope you get to the root of the cause and try not to worry about it, it only makes it worse.

    Sandra

You may also like...